Acta Mathematica Vietnamica

, Volume 43, Issue 3, pp 415–432 | Cite as

Solutions to Partial Functional Differential Equations with Infinite Delays: Periodicity and Admissibility

  • Thieu Huy Nguyen
  • Quy Dang Ngo


Under some appropriate conditions, we prove the existence and uniqueness of periodic solutions to partial functional differential equations with infinite delay of the form \(\dot {u}=A(t)u+g(t,u_{t})\) on a Banach space X where A(t) is 1-periodic, and the nonlinear term g(t, ϕ) is 1-periodic with respect to t for each fixed ϕ in fading memory phase spaces, and is φ(t)-Lipschitz for φ belonging to an admissible function space. We then apply the attained results to study the existence, uniqueness, and conditional stability of periodic solutions to the above equation in the case that the family (A(t))t≥ 0 generates an evolution family having an exponential dichotomy. We also prove the existence of a local stable manifold near the periodic solution in that case.


Partial functional differential equations Periodic solutions Admissibility of function spaces Conditional stability Local stable manifolds 

Mathematics Subject Classification (2010)

34K19 35B10 



We would like to thank the referee of this paper for his/her suggestions to improve the appearance of the paper.

Funding Information

This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under grant number 101.02-2017.303.


  1. 1.
    Bates, P., Jones, C.K.R.T.: Invariant manifolds for semilinear partial differential equations. Dynam. Report. Ser. Dynam. Systems Appl. 2, 1–38 (1989)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Burton, T.A.: Stability and Periodic Solutions of Ordinary and Functional Differential Equations. Academic Press, Orlando (1985)zbMATHGoogle Scholar
  3. 3.
    Daleckii, J.L., Krein, M.G.: Stability of Solutions of Differential Equations in Banach Spaces Translations of Mathematical Monographs. Vol. 43. Am. Math. Soc. Providence, R.I (1974)Google Scholar
  4. 4.
    Engel, K.J., Nagel, R.: One-parameter Semigroups for Linear Evolution Equations Graduate Text Math. Vol. 194. Springer, New York (2000)Google Scholar
  5. 5.
    Geissert, M., Hieber, M., Huy, N.T.: A general approach to time periodic incompressible viscous fluid flow problems. Arch. Ration. Mech. Anal. 220(3), 1095–1118 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hale, J.K., Kato, J.: Phase space for retarded equations with infinite delay. Funkcial. Ekvac. 21(1), 11–41 (1978)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Huy, N.T.: Exponential dichotomy of evolution equations and admissibility of function spaces on a half-line. J. Funct. Anal. 235(1), 330–354 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Huy, N.T.: Stable manifolds for semi-linear evolution equations and admissibility of function spaces on a half-line. J. Math. Anal. Appl. 354(1), 372–386 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Huy, N.T.: Periodic motions of Stokes and Navier-Stokes flows around a rotating obstacle. Arch. Ration. Mech. Anal. 213(2), 689–703 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Huy, N.T., Duoc, T.V.: Integral manifolds for partial functional differential equations in admissibility spaces on a half-line. J. Math. Anal. Appl. 411(2), 816–828 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Huy, N.T., Dang, N.Q.: Existence, uniqueness and conditional stability of periodic solutions to evolution equations. J. Math. Anal. Appl. 433(2), 1190–1203 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Huy, N.T., Dang, N.Q.: Periodic solutions to evolution equations: Existence, conditional stability and admissibility of function spaces. Ann. Polon. Math. 116(2), 173–195 (2016)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Liu, J.H., N’Guérékata, G.M., Minh, N.V.: Topics on Stability and Periodicity in Abstract Differential Equations Series on Concrete and Applicable Mathematics. Vol. 6. World Scientific Publishing Co. Pte. Ltd., Hackensack (2008)Google Scholar
  14. 14.
    Massera, J.L.: The existence of periodic solutions of systems of differential equations. Duke Math. J. 17, 457–475 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Massera, J. L., Schäffer, J.J.: Linear Differential Equations And Function Spaces Pure And Applied Mathematics, Vol. 21. Academic Press, New York (1966)Google Scholar
  16. 16.
    Massera, J.L., Schäffer, J.J.: Linear differential equations and functional analysis II. Equations with periodic coefficients. Ann. of Math. (2)69, 88–104 (1959)Google Scholar
  17. 17.
    Minh, N.V., Räbiger, F., Schnaubelt, R.: Exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half-line. Integr. Equ. Oper. Theory 32(3), 332–353 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Minh, N.V., Wu, J.: Invariant manifolds of partial functional differential equations. J. Differ. Equ. 198(2), 381–421 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Nagel, R., Nickel, G.: Well-posedness for non-autonomous abstract Cauchy problems. Progr. Nonlinear Differential Equations Appl. 50, 279–293 (2002)zbMATHGoogle Scholar
  20. 20.
    Pazy, A.: Semigroup of Linear Operators and Application to Partial Differential Equations. Springer, New York (1983)CrossRefzbMATHGoogle Scholar
  21. 21.
    Prüss, J.: Periodic solutions of semilinear evolution equations. Nonlinear Anal. 3(5), 601–612 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Prüss, J.: Periodic solutions of the thermostat problem. Differential equations in Banach spaces (Book’s Chapter), 216–226 Lecture Notes in Math., vol. 1223. Springer, Berlin (1986)Google Scholar
  23. 23.
    Serrin, J.: A note on the existence of periodic solutions of the Navier-Stokes equations. Arch. Ration. Mech. Anal. 3, 120–122 (1959)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Yoshizawa, T.: Stability Theory and the Existence of Periodic Solutions and Almost Periodic Solutions. Appl. Math Sci, vol. 14. Springer, New York-Heidelberg (1975)CrossRefGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.School of Applied Mathematics and InformaticsHanoi University of Science and TechnologyHanoiVietnam
  2. 2.Faculty of Natural SciencesThai Binh College of Education and TrainingThai BinhVietnam

Personalised recommendations